Hello. I posted yesterday on how I was hesitant about taking Lexapro. I have been on it for 9 days now. 7 days on 5mg and 2 days on 10mg. My primary doctor has prescribed me this and honestly I feel like she made the wrong choice and is over-medicating me. I deal with GAD and some OCD, i go to a psycologist every other week, and i workout regularly to try to reduce my anxiety. I have been praying for an answer on if i should continue to take medication for my anxiety. I woke up this morning with a definite answer that I wanted to stop completely and try to beat my anxiety on my own. I am also dealing with emetophobia and the fear comes and goes. I am currently waiting on a call back from my doctor to tell me if i can just stop taking Lexapro since its only been 9 days or if I need to taper off.
Does anyone have any suggestions on helping anxiety rather then taking medication? Also, do you think it is okay if i just stop taking Lexapro since its been only 9 days on it?
Hi, katie! Lexapro is a potent psychotropic medication that was prescribed for a medical condition. Even after only nine days your blood levels are rising to the theraprutic level and stopping abruptly could cause you to experience mild to severe withdrawal symptoms. Explain to your doctor your fears about taking the medication and ask him/her to give you a reducing dose schedule that allows you to reduce your dose over several weeks. Best wishes, Wildcat
Hi Katie- I think WCV answered your second question. Your first questions was suggestions on helping anxiety without meds.You sound like you are on the right path, by exercising and seeking therapy. There are many things you can try. Meditation, acupuncture, acupressure, eating right, reading books on your disorder, possible trying some of the herbal meds with the thought they have not been well researched. Have someone you trust to help support you, family and friends. Maybe even get a 2nd opinion by a Psychiatrist. Having an anxiety disorder is a process of finding out what works for you. I wish you the best working it out on your own. Let us know how it goes :)
I was in th exact same position as you! I had terrible anxiety and emetaphobia and after about 7 days I wanted to stop taking Lexapro as it made my anxiety through go through the roof!! I was also terrified that it was making me feel nauseous! Anyway, I had gentle encouragement and wonderful support from my husband. 9 months later and OMG!!! I'm cured from anxiety and my Phobia!!! For the first time in about 20 years I feel normal! I'm happier, calmer, more content... Can I please encourage you to keep going? I can promise you that it will be worth it!!!
I think you could just stop completely as you have only been on a therapeutic dose for a few days W/O any real issues like maybe a few brain zaps. Lexapro works incredibly quick for an SSRI but I cant imagine anything severe. I would stay at 5mg for a couple weeks to see how you feel but although Lexapro is a potent IDK how efficacious it is with OCD and Zoloft and Prozac have shown effectiveness with it (luvox too but thats a terrible drug, if its even sold any more) So my advice is stay at 5mg if 10 is too much for a couple weeks then re evaluate, if you feel you need to taper I'd go 5mg x2days, 2.5mg x2days, then 2.5 E.O.D for 3 days total so off, on, off, on, then stop completely
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.